Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 8, 2007, 5:19 PM MDT for Scotts Bluff County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 5:19 PM MDT (23:19 UTC)
- Expired
- Jul 8, 2007, 5:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:35 PM MDT | HAIL 0.88 | 4 Nw Scottsbluff, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2774 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 082319 SVRCYS NEC157-082345- /O.NEW.KCYS.SV.W.0079.070708T2319Z-070708T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 519 PM MDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 545 PM MDT * AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF SCOTTSBLUFF AIRPORT...OR ABOUT 7 MILES NORTHWEST OF SCOTTSBLUFF...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTSBLUFF AIRPORT BY 540 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4199 10376 4192 10381 4184 10359 4196 10348 $$
2 follow-up statements
000 WWUS55 KCYS 082323 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 523 PM MDT SUN JUL 8 2007 NEC157-082345- /O.CON.KCYS.SV.W.0079.000000T0000Z-070708T2345Z/ SCOTTS BLUFF NE- 523 PM MDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTH CENTRAL SCOTTS BLUFF COUNTY... AT 516 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL AND BRIEF HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF SCOTTSBLUFF AIRPORT...OR ABOUT 6 MILES NORTH OF SCOTTSBLUFF...MOVING EAST AT 15 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4199 10376 4192 10381 4184 10359 4196 10348 $$
000 WWUS55 KCYS 082342 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 541 PM MDT SUN JUL 8 2007 NEC157-082351- /O.EXP.KCYS.SV.W.0079.000000T0000Z-070708T2345Z/ SCOTTS BLUFF NE- 541 PM MDT SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCOTTS BLUFF COUNTY EXPIRES AT 545 PM MDT... THE STORM HAS DECREASED IN INTENSITY AS IT CONTINUES TO MOVE EAST AT 20 MPH. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. EXPECT BRIEF HEAVY RAIN AND PEA SIZE HAIL AS IT MOVES TOWARDS LAKE MINATARE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4199 10376 4192 10381 4184 10359 4196 10348 $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:24 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 8, 2:24 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 224 PM MDT SUN JUL 8 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY. TONIGHT...PASSAGE OF SHORTWAVE TROUGH AT PEAK HEATING ALONG WITH UPSLOPE FLOW REGIME EAST OF THE LARAMIE RANGE WILL PROVIDE LIFT NEEDED FOR SCATTERED TO NUMEROUS THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE...ESPECIALLY WITH DECENT LOW/MID LEVEL MOISTURE IN PLACE. CONVECTIVE PARAMETERS SUCH AS LOW/MID LEVEL THETA-E AXII...BUOYANCY...DIRECTIONAL/SPEED SHEAR...STEEP LAPSE RATES POINT TO SOME OF THE STORMS BECOMING SEVERE THROUGH THIS EVENING ACROSS THE SPC DAY ONE SLIGHT RISK AREA...WHICH IS WELL PLACED. STEERING FLOW ALOFT WEAK...THUS SOME HEAVY RAINERS LOOK LIKELY. EXPECTING CONVECTIVE CLUSTERS SUCH AS MULTICELL CLUSTERS TO DEVELOP THROUGH THIS EVENING WHICH BOTH NAM/GFS SUGGEST. BOUNDARY LAYER PROGS SUGGEST AREAS OF LOW CLOUDS LATE TONIGHT ACROSS OUR SOUTHEAST ZONES. MONDAY...MORE PRONOUNCED NORTH TO SOUTH ORIENTED LOW/MID LEVEL THETA-E AXII DEVELOP ALONG THE LARAMIE RANGE. HOWEVER...WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION WILL LIMIT AREAL THUNDERSTORM COVERAGE IN THE AFTENROON AND EVENING AS IT WILL BE MORE DIFFICULT TO OVERCOME THE CONVECTIVE INHIBITION...ALSO KNOWN AS CIN. MONDAY NIGHT...COLD FRONTAL PASSAGE WILL INTRODUCE A DRIER AIRMASS INTO OUR NECK OF THE WOODS...FLUSHING OUT MUCH OF THE LOW LEVEL MOISTURE. TUESDAY...DRIER AND MORE STABLE AFTERNOON/EVENING IN THE WAKE OF THE SIGNIFICANT COLD FRONT. LOW/MID LEVEL THETA-E RIDGE AXII WILL BE SUPPRESSED TO CARBON COUNTY WITH NEGATIVE THETA-E ADVECTION PROVIDING A DAMPER AND INHIBITING THUNDERSTORMS. PLEASANT AFTERNOON FOR OUTDOOR WEATHER ENTHUSIASTS WANTING TO ENJOY A BRIEF RESPITE FROM THE EARLY JULY HEAT. RUBIN .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... MAIN CHANGE TO THE LONG TERM FORECAST THIS MORNING WAS A WELL COORDINATED DROP IN HIGH TEMPERATURES...ESPECIALLY FOR THE MIDDLE OF NEXT WEEK. THIS IS THE PERIOD WHEN MID-LEVEL TEMPERATURES ARE FORECAST BY THE MEDIUM RANGE MODELS TO SUPPORT SLIGHTLY BELOW NORMAL TEMPERATURES. OTHERWISE...THE INHERITED FORECAST CONTINUED TO LOOK REASONABLE WITH AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE THROUGH THE PERIOD AS WEAK DISTURBANCES MOVE OVER THE AREA IN NORTHWEST FLOW ALOFT. TEMPERATURES WILL GRADUALLY WARM TO NEAR NORMAL VALUES LATE IN THE WEEK AND THROUGH NEXT WEEKEND AS THE UPPER LEVEL RIDGE SHIFTS EAST OVER THE AREA AND A THERMAL RIDGE DEVELOPS BENEATH IT. CARPENTER && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THRUOGH THIS EVENING...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. SOME THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE WILL LIKELY PRODUCE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN THROUGH THIS EVENING. AREAS OF LOW CLOUDS AND PATCHY FOG DEVELOPING ACROSS SOUTHEAST ROUTES LATE TONIGHT AND MONDAY MORNING. VFR...EXCEPT MVFR IN SOME THUNDERSTORMS. LOCALIZED IFR LATE TONIGHT AND MONDAY MORNING IN FOG AND LOW CLOUDS. VFR ON MONDAY...EXCEPT FOR LOCALIZED MVFR IN AFTERNOON AND EVENING THUNDERSTORMS. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN LONG TERM....CARPENTER
Hazardous weather outlook, Jul 8, 9:54 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 954 AM MDT SUN JUL 8 2007 NEZ001>003-019>021-054-055-WYZ060-066>070-091600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 954 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE STORMS WILL BE GENERATED BY AN APPROACHING WEATHER DISTURBANCE AND LOW LEVEL UPSLOPE FLOW. SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. MOVEMENT OF THE STORMS WILL BE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY THIS WEEK. A FEW OF THE STORMS ON MONDAY MAY BE ABLE TO PRODUCE HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LOOKS INCREASINGLY LIKELY THIS AFTERNOON AND EVENING. PLEASE CALL OR SEND REPORTS ABOUT THUNDERSTORMS TO YOUR NATIONAL WEATHER SERVICE. WE APPRECIATE REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061>065-091600- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 954 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 55 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. STORM MOVEMENT WILL BE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LOOKS UNLIKELY THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 8, 2:21 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 2 N CHEYENNE 41.17N 104.79W
07/08/2007 E0.50 INCH LARAMIE WY PUBLIC
SPOTTER REPORTED MOSTLY ONE HALF INCH HAIL WITH A FEW
DIME SIZE.
0210 PM HAIL 2 W CHEYENNE 41.15N 104.83W
07/08/2007 E0.50 INCH LARAMIE WY OTHER FEDERAL
ONE-HALF INCH HAIL COVERING GROUND AT WARREN AIR FORCE
BASE WEATHER. ALSO REPORTED ONE-HALF INCH OF RAINFALL IN
30 MINUTES ALONG WITH 35 KNOT WIND GUST.
&&
SJCLocal storm report, Jul 8, 2:57 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 5 SSW CHEYENNE 41.08N 104.83W
07/08/2007 E1.00 INCH LARAMIE WY PUBLIC
ONE INCH RAINFALL REPORTED IN 30 MINUTES.
0255 PM HAIL 10 N CHEYENNE 41.29N 104.79W
07/08/2007 E0.25 INCH LARAMIE WY PUBLIC
VERY HEAVY RAINFALL ALSO REPORTED.
&&
SJCLocal storm report, Jul 8, 4:40 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM WILDFIRE 17 E WHEATLAND 42.05N 104.63W
07/08/2007 GOSHEN WY EMERGENCY MNGR
THREE FIRES WERE STARTED BY LIGHTNING. ONE WAS AT 154
DEER CREEK ROAD...ANOTHER AT 122 DEER CREEK ROAD AND THE
THIRD WAS AT CHERRY KNOLL.
&&
RUBINNearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.